# SDR 2009FA0000641

- Difficulty date: July 22, 2009
- Submitted: July 22, 2009
- Operation: General aviation
- Aircraft: N394ER
- Make and model: Cessna 172S
- Aircraft serial: 172S10330
- Aircraft time: 2,196 hours
- System (JASC): 2710 · Aileron Control System
- Part: Cable
- Part number: 0510105360
- Condition: Frayed
- Location: Lt Aileron
- Part time: 2,196 hours
- Stage of operation: IN
- How discovered: W
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING INSP THE LT AILERON CABLE (PN-0510105-360) WAS FOUND WORN AND FRAYED WHERE IT CONTACTS THE NYLON PULLEY IN THE CEILING AT FS 65.33.  PULLEYS ROTATE FREELY, HOWEVER, CABLE DOESN'T PROVIDE ENOUGH "TRACTION" TO ROTATE IT WHEN THE AILERON CONTROL IS MOVED FROM STOP TO STOP.  THIS RESULTS IN CABLE SLIPPING AGAINST THE PULLEY AND EVENTUALLY WEARING THROUGH THE STRANDS.  AREA WITH BROKEN STRANDS APPEAR ONLY AS A SHINY CABLE AND THERE ARE NO OBVIOUS BROKEN STRANDS.  IT MUST BE VIEWED WITH A POWERFUL MAGNIFYING GLASS AND BRIGHT LIGHT. IN MANY CASES THE NUMBER OF BROKEN STRANDS FAR EXCEED THE AMOUNT SHOWN IN EITHER MM OR AC 43.13.
